Advanced Search
MyIDEAS: Login

Applications of a necessary and sufficient condition for OLS to be BLUE


Author Info

  • Baltagi, Badi H.


This paper considers three examples from the statistics and econometrics literature where OLS is BLUE and demonstrates the easiness of verifying this result with the necessary and sufficient condition (NSC) derived by Zyskind (1967) and more recently Milliken and Albohali (1984). In particular, the third example is extended to a more general model where OLS is still BLUE. Once again this result is verified by the Milliken and Albohali NSC.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Statistics & Probability Letters.

Volume (Year): 8 (1989)
Issue (Month): 5 (October)
Pages: 457-461

as in new window
Handle: RePEc:eee:stapro:v:8:y:1989:i:5:p:457-461

Contact details of provider:
Web page:

Order Information:

Related research

Keywords: general linear model seemingly unrelated regressions pooled time-series of cross-sections error components models grouped data;


No references listed on IDEAS
You can help add them by filling out this form.


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Shin, Dong Wan & Song, Seuck Heun, 2000. "Asymptotic efficiency of the OLSE for polynomial regression models with spatially correlated errors," Statistics & Probability Letters, Elsevier, vol. 47(1), pages 1-10, March.
  2. Chihwa Kao & Jamie Emerson, 1998. "On the Estimation of a Linear Time Trend Regression with a One- Way Error Component Model in the Presence of Serially Correlated Errors," Econometrics 9805004, EconWPA.
  3. Zhang, Yanwei, 2010. "A general multivariate chain ladder model," Insurance: Mathematics and Economics, Elsevier, vol. 46(3), pages 588-599, June.
  4. Lu, Cuicui & Schmidt, Peter, 2012. "Conditions for the numerical equality of the OLS, GLS and Amemiya–Cragg estimators," Economics Letters, Elsevier, vol. 116(3), pages 538-540.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:8:y:1989:i:5:p:457-461. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.